Advertisement

Wishart Processes and Affine Diffusions on Positive Semidefinite Matrices

  • Aurélien Alfonsi
Chapter
Part of the Bocconi & Springer Series book series (BS, volume 6)

Abstract

Wishart processes have been first introduced by Bru [24] for some applications in biology on the perturbation of experimental data. Their definition and main mathematical properties are described in her paper [25]. They are also named because, as we will see, their marginal laws follow Wishart distributions. These distributions have been introduced by Wishart [124] in 1928. They arise naturally in statistics when estimating the covariance matrix of a Gaussian vector.

Keywords

Order Scheme Infinitesimal Generator Cholesky Decomposition Wishart Distribution Heston Model 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 2.
    Ahdida, A., Alfonsi, A.: Exact and high-order discretization schemes for Wishart processes and their affine extensions. Ann. Appl. Probab. 23(3), 1025–1073 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 4.
    Ahdida, A., Alfonsi, A., Palidda, E.: Smile with the Gaussian term structure model. Working Paper (2014)Google Scholar
  3. 14.
    Baldeaux, J., Platen, E.: Functionals of Multidimensional Diffusions with Applications to Finance. B&SS – Bocconi & Springer Series, vol. 5. Springer International Publishing Switzerland, Cham (2013)Google Scholar
  4. 15.
    Baldi, P., Pisani, C.: Simple simulation schemes for CIR and Wishart processes. Int. J. Theor. Appl. Finance 16(8), 15 (2013)CrossRefMathSciNetGoogle Scholar
  5. 17.
    Benabid, A., Bensusan, H., El Karoui, N.: Wishart stochastic volatility: asymptotic smile and numerical framework (preprint, 2010)Google Scholar
  6. 24.
    Bru, M.F.: Thèse 3ème cycle. Résistence d’Escherichie coli aux antibiotiques. Sensibilités des analyses en composantes principales aux perturbations Browniennes et simulation. Ph.D. thesis, Université Paris Nord (1987)Google Scholar
  7. 25.
    Bru, M.F.: Wishart processes. J. Theor. Probab. 4(4), 725–751 (1991)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 35.
    Cuchiero, C., Filipović, D., Mayerhofer, E., Teichmann, J.: Affine processes on positive semidefinite matrices. Ann. Appl. Probab. 21(2), 397–463 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 36.
    Da Fonseca, J., Grasselli, M., Tebaldi, C.: Option pricing when correlations are stochastic: an analytical framework. Rev. Deriv. Res. 10, 151–180 (2008)CrossRefGoogle Scholar
  10. 37.
    da Fonseca, J., Grasselli, M.: Riding on the smiles. Quant. Finance 11(11), 1609–1632 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 38.
    Da Fonseca, J., Grasselli, M., Tebaldi, C.: A multifactor volatility Heston model. Quant. Finance 8(6), 591–604 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 53.
    Filipović, D.: Term-Structure Models. A Graduate Course. Springer Finance. Springer, Berlin (2009)CrossRefzbMATHGoogle Scholar
  13. 60.
    Gauthier, P., Possamai, D.: Efficient Simulation of the Wishart Model. IUP J. Comput. Math. (2012)Google Scholar
  14. 62.
    Glasserman, P.: Monte Carlo Methods in Financial Engineering. Stochastic Modelling and Applied Probability. Applications of Mathematics (New York), vol. 53. Springer, New York (2004)Google Scholar
  15. 65.
    Gleser, L.J.: A canonical representation for the noncentral Wishart distribution useful for simulation. J. Am. Stat. Assoc. 71(355), 690–695 (1976)CrossRefzbMATHMathSciNetGoogle Scholar
  16. 66.
    Gnoatto, A.: The Wishart short rate model. Int. J. Theor. Appl. Finance 15(8), 1250056, 24 (2012)Google Scholar
  17. 67.
    Golub, G.H., Van Loan, C.F.: Matrix Computations. Johns Hopkins Studies in the Mathematical Sciences, 3rd edn. Johns Hopkins University Press, Baltimore, MD (1996)Google Scholar
  18. 69.
    Gourieroux, C., Sufana, R.: Derivative pricing with multivariate stochastic volatility: application to credit risk. SSRN eLibrary (2004)Google Scholar
  19. 70.
    Graczyk, P., Małecki, J.: Multidimensional Yamada-Watanabe theorem and its applications to particle systems. J. Math. Phys. 54(2), 021503, 15 (2013)Google Scholar
  20. 71.
    Grasselli, M., Tebaldi, C.: Solvable affine term structure models. Math. Finance 18(1), 135–153 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  21. 78.
    Ikeda, N., Watanabe, S.: Stochastic Differential Equations and Diffusion Processes. North-Holland Mathematical Library, vol. 24, 2nd edn. North-Holland/Kodansha, Amsterdam/Tokyo (1989)Google Scholar
  22. 79.
    Kabe, D.G.: A note on the Bartlett decomposition of a Wishart matrix. J. R. Stat. Soc. Ser. B 26, 270–273 (1964)zbMATHMathSciNetGoogle Scholar
  23. 83.
    Karatzas, I., Shreve, S.E.: Brownian Motion and Stochastic Calculus. Graduate Texts in Mathematics, vol. 113, 2nd edn. Springer, New York (1991)Google Scholar
  24. 90.
    Kshirsagar, A.M.: Bartlett decomposition and Wishart distribution. Ann. Math. Stat. 30, 239–241 (1959)CrossRefzbMATHMathSciNetGoogle Scholar
  25. 105.
    Mayerhofer, E., Pfaffel, O., Stelzer, R.: On strong solutions for positive definite jump diffusions. Stoch. Process. Appl. 121(9), 2072–2086 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  26. 109.
    Ninomiya, S., Victoir, N.: Weak approximation of stochastic differential equations and application to derivative pricing. Appl. Math. Finance 15(1–2), 107–121 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  27. 110.
    Odell, P.L., Feiveson, A.H.: A numerical procedure to generate a sample covariance matrix. J. Am. Stat. Assoc. 61, 199–203 (1966)CrossRefMathSciNetGoogle Scholar
  28. 114.
    Rogers, L.C.G., Williams, D.: Diffusions, Markov Processes, and Martingales. Cambridge Mathematical Library, vol. 2. Cambridge University Press, Cambridge (2000). Itô calculus, Reprint of the second edition (1994)Google Scholar
  29. 117.
    Smith, W.B., Hocking, R.R.: Algorithm as 53: Wishart variate generator. J. R. Stat. Soc. Ser. C 21(3), 341–345 (1972)Google Scholar
  30. 121.
    van Hemmen, J.L., Ando, T.: An inequality for trace ideals. Commun. Math. Phys. 76(2), 143–148 (1980)CrossRefzbMATHGoogle Scholar
  31. 124.
    Wishart, J.: The generalised product moment distribution in samples from a normal multivariate population. Biometrika 20A(1/2), 32–52 (1928)CrossRefGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  • Aurélien Alfonsi
    • 1
  1. 1.CERMICSEcole Nationale des Ponts et ChausséesChamps-sur-MarneFrance

Personalised recommendations